Properties of States of Super-α-Stable Motion with Branching of Index 1 + β

  • Klaus Fleischmann
  • Leonid Mytnik
  • Vitali Wachtel
Conference paper
Part of the Springer Proceedings in Mathematics book series (PROM, volume 11)


It has been well known for a long time that the measure states of the process in the title are absolutely continuous at any fixed time provided that the dimension of space is small enough. However, besides the very special case of one-dimensional continuous super-Brownian motion, properties of the related density functions were not well understood. Only in 2003, Mytnik and Perkins 21 revealed that in the Brownian motion case and if the branching is discontinuous, there is a dichotomy for the densities: Either there are continuous versions of them or they are locally unbounded. We recently showed that the same type of fixed time dichotomy holds also in the case of discontinuous motion. Moreover, the continuous versions are locally Hölder continuous, and we determined the optimal index for them. Finally, we determine the optimal index of Hölder continuity at given space points which is strictly larger than the optimal index of local Hölder continuity.

AMS 2010 Subject Classification. Primary 60J80; Secondary 60G57.


Open Domain Martingale Measure Stochastic Partial Differential Equation Multifractal Spectrum Boundary Case 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.



We thank an anonymous referee for a careful reading of our manuscript. This work was supported by the German Israeli Foundation for Scientific Research and Development, Grant No. G-807-227.6/2003. Moreover, Mytnik was partially supported by ISF grant and Wachtel by GIF Young Scientists Program Grant No. G-2241-2114.6/2009.


  1. 1.
    Dawson, D.A.: Infinitely divisible random measures and superprocesses. In: Stochastic analysis and related topics (Silivri, 1990), volume 31 of Progr. Probab., pp. 1–129. Birkhäuser Boston, Boston, MA (1992)Google Scholar
  2. 2.
    Dembo, A., Peres, Y., Rosen, J., Zeitouni, O.: Thick points for planar Brownian motion and the Erdös-Taylor conjecture on random walk. Acta Math. 186, 239–270 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Durand, A.: Singularity sets of Lévy processes. Probab. Theor. Relat. Fields. 143(3–4), 517–544 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Fleischmann, K.: Critical behavior of some measure-valued processes. Math. Nachr. 135, 131–147 (1988)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Fleischmann, K., Mytnik, L., Wachtel, V.: Optimal local Hölder index for density states of superprocesses with (1 + β)-branching mechanism. Ann. Probab. 38(3), 1180–1220 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Fleischmann, K., Mytnik, L., Wachtel, V.: Hölder index at a given point for density states of super-α-stable motion of index 1 + β. J. Theor. Probab. 24(1), 66–92 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Fleischmann, K., Sturm, A.: A super-stable motion with infinite mean branching. Ann. Inst. Henri Poincaré Probab. Stat. 40(5), 513–537 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Fleischmann, K., Wachtel, V.: Large scale localization of a spatial version of Neveu’s branching process. Stoch. Proc. Appl. 116(7), 983–1011 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Hu, X., Taylor, S.J.: Multifractal structure of a general subordinator. Stoch. Process. Appl. 88, 245–258 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Iscoe, I.: A weighted occupation time for a class of measure-valued critical branching Brownian motions. Probab. Theor. Relat. Fields. 71, 85–116 (1986)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Iscoe, I.: Ergodic theory and a local occupation time for measure-valued critical branching Brownian motion. Stochastics 18, 197–243 (1986)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Jaffard, S.: The multifractal nature of Lévy processes. Probab. Theor. Relat. Fields. 114, 207–227 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Jaffard, S.: On Lacunary wavelet series. Ann. Appl. Probab. 10(1), 313–329 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Jaffard, S.: Wavelet techniques in multifractal analysis. Proc. Symp. Pure Math. 72(2), 91–151 (2004)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Jaffard, S., Meyer, Y.: Wavelet methods for pointwise regularity and local oscillations of functions. Memb. Am. Math. Soc. 123, 587 (1996)MathSciNetGoogle Scholar
  16. 16.
    Klenke, A., Mörters, P.: The multifractal spectrum of Brownian intersection local time. Ann. Probab. 33, 1255–1301 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Konno, N., Shiga,T.: Stochastic partial differential equations for some measure-valued diffusions. Probab. Theor. Relat. Fields. 79, 201–225 (1988)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Le Gall, J.-F., Perkins, E.A.: The Hausdorff measure of the support of two-dimensional super-Brownian motion. Ann. Probab. 23(4), 1719–1747 (1995)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
     Mörters, P., Shieh, N.R.: On the multifractal spectrum of the branching measure on a Galton-Watson tree. J. Appl. Probab. 41, 1223–1229 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Mytnik, L.: Stochastic partial differential equation driven by stable noise. Probab. Theor. Relat. Fields. 123, 157–201 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Mytnik, L., Perkins, E.: Regularity and irregularity of (1 + β)-stable super-Brownian motion. Ann. Probab. 31(3), 1413–1440 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Perkins, E.A., Taylor, S.J.: The multifractal structure of super-Brownian motion. Ann. Inst. H. Poincaré Probab. Stat. 34(1), 97–138 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Reimers, M.: One-dimensional stochastic partial differential equations and the branching measure diffusion. Probab. Theor. Relat. Fields. 81, 319–340 (1989)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Walsh, J.B.: An introduction to stochastic partial differential equations. volume 1180 of Lecture Notes Math., pp. 265–439. École d’Été de Probabilités de Saint-Flour XIV–1984, Springer, Berlin, (1986)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Klaus Fleischmann
    • 1
  • Leonid Mytnik
    • 2
  • Vitali Wachtel
    • 3
  1. 1.Weierstrass Institute for Applied Analysis and StochasticsLeibniz Institute in Forschungsverbund Berlin e.V.BerlinGermany
  2. 2.Faculty of Industrial Engineering and ManagementTechnion Israel Institute of TechnologyHaifaIsrael
  3. 3.Mathematical InstituteUniversity of MunichMunichGermany

Personalised recommendations